Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 177, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 4:38 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 6, 2018, 5:18 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:01 PM CDT | TSTM WND GST 60 | Mccurtain, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WUUS54 KTSA 062138
SVRTSA
OKC061-079-135-062230-
/O.NEW.KTSA.SV.W.0177.180706T2138Z-180706T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
438 PM CDT FRI JUL 6 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Haskell County in southeastern Oklahoma...
South central Sequoyah County in east central Oklahoma...
Northern Le Flore County in southeastern Oklahoma...
* Until 530 PM CDT
* At 438 PM CDT, a severe thunderstorm was located 5 miles north of
Bokoshe, moving west at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Stigler... Muldrow...
Spiro... Panama...
Keota... Mccurtain...
Bokoshe... Whitefield...
Mc Curtain... Lequire...
Cowlington... Kanima...
Scullyville... Milton...
This includes Interstate 40 in Oklahoma near mile marker 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 9450 3506 9504 3506 9520 3525 9527
3540 9462
TIME...MOT...LOC 2138Z 068DEG 30KT 3526 9479
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
669
WWUS54 KTSA 062159
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
459 PM CDT FRI JUL 6 2018
OKC135-062209-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Sequoyah OK-
459 PM CDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEQUOYAH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3506 9504 3506 9520 3517 9524 3531 9477
3516 9470
TIME...MOT...LOC 2159Z 067DEG 29KT 3518 9491
$$
OKC061-079-062230-
/O.CON.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Haskell OK-Le Flore OK-
459 PM CDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN HASKELL AND NORTHWESTERN LE FLORE COUNTIES...
At 459 PM CDT, a severe thunderstorm was located 4 miles northeast of
Mc Curtain, moving southwest at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Keota... Mccurtain...
Bokoshe... Mc Curtain...
Lequire... Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3506 9504 3506 9520 3517 9524 3531 9477
3516 9470
TIME...MOT...LOC 2159Z 067DEG 29KT 3518 9491
HAIL...<.75IN
WIND...60MPH
$$259
WWUS54 KTSA 062205
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
505 PM CDT FRI JUL 6 2018
OKC079-062215-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Le Flore OK-
505 PM CDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LE FLORE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3512 9522 3517 9493 3509 9493 3506 9504
3506 9520
TIME...MOT...LOC 2205Z 067DEG 31KT 3511 9499
$$
OKC061-062230-
/O.CON.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Haskell OK-
505 PM CDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN HASKELL COUNTY...
At 505 PM CDT, a severe thunderstorm was located near Mccurtain,
moving southwest at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Mccurtain... Mc Curtain...
Lequire...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3512 9522 3517 9493 3509 9493 3506 9504
3506 9520
TIME...MOT...LOC 2205Z 067DEG 31KT 3511 9499
HAIL...<.75IN
WIND...60MPH
$$892
WWUS54 KTSA 062218
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
518 PM CDT FRI JUL 6 2018
OKC061-062228-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-180706T2230Z/
Haskell OK-
518 PM CDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3512 9522 3517 9493 3509 9493 3506 9504
3506 9520
TIME...MOT...LOC 2216Z 068DEG 30KT 3507 9511
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:18 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 6, 3:18 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 318 PM CDT Fri Jul 6 2018 .DISCUSSION... Scattered thunderstorm clusters continue to push southwestward across northeast OK and northwest AR this afternoon with additional more isolated cells over the terrain of southeast OK. All of the activity will continue to propagate southwest along outflow boundaries, but should mostly dissipate once daytime heating abates. First period POP forecast will be determined just before forecast issuance, but should be confined to low chance in southern and western counties in the 00-06z period. A few cells have had a history of hail up to dime size and will also remain capable of localized damaging downburst winds associated with stronger cores. Weak frontal boundary will continue to push south Saturday with drier low level airmass eventually spreading over much of eastern OK and western AR. Along the anticipated moisture gradient a few thunderstorms will remain possible Saturday over far southeast OK. The dry air will result in cooler temps by Sunday morning with expected lows closer to MAV/MET numbers vs. blended guidance. Moisture is expected to return north beginning Sunday with chance of storms back into southern and eastern areas. Upper ridge will expand back across the central U.S. next week with our forecast area generally remaining along the southern periphery. This will help keep a moist airmass on place with some weak shortwave energy propagating westward along the south side of the upper high. Overall pattern favors slightly better thunderstorm chances across southern sections and more or less seasonable levels of heat and humidity returning for the last half of the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 92 69 91 / 10 0 0 10 FSM 73 92 71 91 / 10 10 0 30 MLC 73 90 70 90 / 20 10 0 20 BVO 70 90 62 90 / 10 0 0 10 FYV 69 87 62 87 / 10 0 0 30 BYV 67 88 64 89 / 10 0 0 30 MKO 72 90 69 90 / 20 10 0 10 MIO 69 90 64 91 / 10 0 0 10 F10 72 89 68 89 / 20 10 0 10 HHW 74 91 72 90 / 30 20 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12
Hazardous weather outlook, Jul 6, 4:36 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 436 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 436 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Portions of eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms continue this afternoon in a rather moist and unstable airmass in advance of a weak cold front. This activity is expected to continue to shift to the southwest as we move into the evening hours. Some of the storms will be capable of becoming strong to severe with damaging winds, small hail, frequent lightning and heavy rain all possible. This activity is expected to diminish after sunset. Heat index values of 100 to 105 continue in areas across eastern Oklahoma that have not yet been affected by the rain cooled air. These conditions are expected to improve this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Slightly drier and cooler conditions will follow the front over the weekend. However, thunderstorm chances return Sunday and continue into next week as a more humid airmass spreads back across the region and a series of upper level disturbances traverse the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 6, 4:13 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUL 6 2018
OKZ049-053-062215-
Choctaw OK-Pushmataha OK-
413 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 515 PM CDT...
At 413 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Cloudy to 2 miles east of Hugo.
Movement was west at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Antlers...
Rattan... Soper...
Kent... Snow...
Goodland... Messer...
Hugo Lake State Park... Kellond...
Cloudy... Oleta...
Kosoma... Grant...
Fallon... Apple...
Speer... Dela...
Finley... Gay...
LAT...LON 3392 9556 3393 9556 3394 9560 3392 9561
3392 9583 3449 9554 3442 9517 3392 9543
TIME...MOT...LOC 2113Z 104DEG 13KT 3437 9528 3400 9547Local storm report, Jul 6, 4:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BROKEN ARROW 36.05N 95.79W
07/06/2018 TULSA OK PUBLIC
SECTION OF FENCE BLOWN DOWN. RELAYED VIA SOCIAL MEDIA.
&&
CASSpecial weather statement, Jul 6, 4:26 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 426 PM CDT FRI JUL 6 2018 OKZ071-073>075-062200- Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK- 426 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL... SOUTHWESTERN MCINTOSH...WESTERN LATIMER AND NORTHERN PITTSBURG COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, strong thunderstorms were located along a line extending from 3 miles southwest of Stidham to 5 miles southwest of Quinton. Movement was south at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Eufaula... Quinton... Crowder... Canadian... Indianola... Hanna... Stidham... Higgins... Raiford... Blocker... Vivian... Robbers Cave State Park... Arrowhead State Park... Gowen... Vernon... Featherston... LAT...LON 3517 9598 3474 9538 3510 9530 3543 9577 TIME...MOT...LOC 2126Z 355DEG 35KT 3534 9575 3505 9543
Local storm report, Jul 6, 4:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 ENE BENTONVILLE 36.39N 94.16W
07/06/2018 BENTON AR BROADCAST MEDIA
SIDING BLOWN OFF A HOUSE IN LITTLE FLOCK.
&&
CASSpecial weather statement, Jul 6, 4:30 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 430 PM CDT FRI JUL 6 2018 OKZ072-074-076-062200- Haskell OK-Sequoyah OK-Le Flore OK- 430 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL... SOUTHEASTERN SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 500 PM CDT... At 430 PM CDT, a strong thunderstorm was located 7 miles southwest of Gans, moving west at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Spiro... Keota... Bokoshe... Cowlington... Kanima... LAT...LON 3537 9459 3520 9460 3516 9506 3537 9508 TIME...MOT...LOC 2130Z 084DEG 33KT 3530 9475
Local storm report, Jul 6, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 5 SE BARTLESVILLE 36.70N 95.92W
07/06/2018 WASHINGTON OK AMATEUR RADIO
TREES DOWN ON 2650 ROAD EAST OF U.S. 75 NEAR OGLESBY.
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 5, 7:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 5, 8:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Jul 5, 9:14 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Jul 5, 11:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Jul 5, 11:34 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Jul 6, 1:24 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 51 min |
| Jul 6, 12:11 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jul 6, 12:48 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jul 6, 1:12 PM CDT | Special Weather Statement | TSA | Nowata | 33 min |
| Jul 6, 1:15 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 6, 1:25 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jul 6, 1:34 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Jul 6, 1:35 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 6, 1:49 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Jul 6, 1:51 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 6, 1:53 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 6, 1:56 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Jul 6, 2:10 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| Jul 6, 2:15 PM CDT | Special Weather Statement | TSA | Osage, Washington | 60 min |
| Jul 6, 2:35 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 37 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Jul 6, 2:56 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 49 min |
| Jul 6, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Tulsa, Wagoner | 36 min |
| Jul 6, 3:53 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Jul 6, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 27 min |
| Jul 6, 4:07 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 53 min |
| Jul 6, 4:13 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 62 min |
| Jul 6, 4:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jul 6, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | TSA | Choctaw | 16 min |
| Jul 6, 5:17 PM CDT | Special Weather Statement | TSA | Okfuskee | 13 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.